ITP OpenIR  > 理论物理所科研产出  > SCI论文
Iwamoto, M.; Liu, F.; Ou-Yang, Z. C.; Iwamoto, M , Tokyo Inst Technol, Dept Phys Elect, Meguro Ku, 2-12-1 Ookayama, Tokyo 1528552, Japan
Shapes of lipid monolayer domains: Solutions using elliptic functions
Source PublicationEUROPEAN PHYSICAL JOURNAL E
KeywordFluorescence Microscopy Langmuir Monolayers Transitions Vesicles Interface Membranes Crystals Phase
AbstractSolid lipid monolayer domains surrounded by a fluid phase at an air-water interface exhibit complex shapes. These intriguing shapes can be understood in terms of a competition between line tension and long-range dipole-dipole interaction. The dipolar energy has recently been relevant to a negative line tension and a positive curvature energy at the boundary, and a corresponding shape equation was derived by the variation of the approximated domain energy (Phys. Rev. Lett. 93, 206101 (2004)). Here we further incorporate surface pressure into the shape equation and show that the equation can be analytically solved: the curvature of the domain boundary is exactly obtained as an elliptic function of arc-length. We find that a circular domain can grow into bean-and peach-like domains with pressure, i.e., dipping and cuspidal transitions of circle by compression. The comparison with the experimental observation shows nice agreement.
2008
ISSN1292-8941
Volume27Issue:1Pages:81-86
Subject AreaPhysics
Indexed BySCI
Citation statistics
Cited Times:3[WOS]   [WOS Record]     [Related Records in WOS]
Document Type期刊论文
Identifierhttp://ir.itp.ac.cn/handle/311006/5469
Collection理论物理所科研产出_SCI论文
Corresponding AuthorIwamoto, M , Tokyo Inst Technol, Dept Phys Elect, Meguro Ku, 2-12-1 Ookayama, Tokyo 1528552, Japan
Recommended Citation
GB/T 7714
Iwamoto, M.,Liu, F.,Ou-Yang, Z. C.,et al. Shapes of lipid monolayer domains: Solutions using elliptic functions[J]. EUROPEAN PHYSICAL JOURNAL E,2008,27(1):81-86.
APA Iwamoto, M.,Liu, F.,Ou-Yang, Z. C.,&Iwamoto, M , Tokyo Inst Technol, Dept Phys Elect, Meguro Ku, 2-12-1 Ookayama, Tokyo 1528552, Japan.(2008).Shapes of lipid monolayer domains: Solutions using elliptic functions.EUROPEAN PHYSICAL JOURNAL E,27(1),81-86.
MLA Iwamoto, M.,et al."Shapes of lipid monolayer domains: Solutions using elliptic functions".EUROPEAN PHYSICAL JOURNAL E 27.1(2008):81-86.
Files in This Item:
File Name/Size DocType Version Access License
Shapes of lipid mono(151KB) 开放获取LicenseApplication Full Text
Related Services
Recommend this item
Bookmark
Usage statistics
Export to Endnote
Google Scholar
Similar articles in Google Scholar
[Iwamoto, M.]'s Articles
[Liu, F.]'s Articles
[Ou-Yang, Z. C.]'s Articles
Baidu academic
Similar articles in Baidu academic
[Iwamoto, M.]'s Articles
[Liu, F.]'s Articles
[Ou-Yang, Z. C.]'s Articles
Bing Scholar
Similar articles in Bing Scholar
[Iwamoto, M.]'s Articles
[Liu, F.]'s Articles
[Ou-Yang, Z. C.]'s Articles
Terms of Use
No data!
Social Bookmark/Share
All comments (0)
No comment.
 

Items in the repository are protected by copyright, with all rights reserved, unless otherwise indicated.